Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 7, NWS Miami, FL

August 24, 2020Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Aug 24, 2020, 6:25 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2020, 6:25 AM EDT (10:25 UTC)
Expired
Aug 25, 2020, 2:00 AM EDT
In force
20 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS72 KMFL 241025
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
625 AM EDT Mon Aug 24 2020

FLZ168-172-173-250600-
/O.NEW.KMFL.WI.Y.0007.200824T1025Z-200825T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
625 AM EDT Mon Aug 24 2020

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
065 
WWUS72 KMFL 241900
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
300 PM EDT Mon Aug 24 2020

FLZ168-172-173-250300-
/O.CON.KMFL.WI.Y.0007.000000T0000Z-200825T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
300 PM EDT Mon Aug 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
107 
WWUS72 KMFL 250601
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
201 AM EDT Tue Aug 25 2020

FLZ168-172-173-250715-
/O.EXP.KMFL.WI.Y.0007.000000T0000Z-200825T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
201 AM EDT Tue Aug 25 2020

...WIND ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Aug 24, 3:27 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 24, 3:27 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
327 AM EDT Mon Aug 24 2020

.Short Term (Today through Tuesday)...

Models show a strong ridge over the area. This ridge will steer
Laura away from South Florida. However, Laura will serve to
tighten the pressure gradient across the area, bringing breezy
conditions for at least Monday, maybe Tuesday. Any convection will
be mostly diurnally driven, and due to the breezy conditions,
quick moving. The latest sounding shows fairly warm temperatures
at 500mb with a reading of -4C. PWATs are above 2 inches, and
NCAPE is around.2. The freezing level is fairly high at 16800ft.
Models show the area as mostly dry, with generally less than an
inch of rainfall for any given location. This would be mainly due
to the speed the convective cells will be moving, which should be
somewhere around 20kts.

By Tuesday, the weather begins to switch back to a more typical
summer like pattern, with the sea breeze being the main focus of
convection. With the flow out of the east to east southeast, the
main focus of convection should be in the interior and Gulf coast.
There is a possibility that there could be somewhat less activity
than forecast due to general subsidence around Laura. So, much of
the forecast will depend greatly on the exact track the storm
takes and how much it grows once it is in the Gulf of Mexico.

.Long Term (Tuesday Night through the Weekend)...

By Tuesday Night, Laura will continue through the south/central
GOMEX with a gradual turn to the northwest by early Wednesday
morning as the system nears the western side of the Atlantic High,
followed by a more northward motion after that. Winds will
finally start to wane Tuesday night, though deep easterly to
southeasterly flow will remain in place for the remainder of the
work week before veering from the south/southwest by the weekend
as the ridge axis dips south.

For the work week, expect a return to the typical diurnal
summertime pattern across the region with scattered showers and
thunderstorms developing each day along the east and west coast
sea breezes and nocturnal convection across the local waters. The
greatest chances of showers and thunderstorms will be located
across the interior and west coast sections during the afternoon
and evening hours.

By this weekend, models are hinting at a pocket of drier air (sub
1.5 inch PW's) over the Florida Keys/Florida Straits area,
skirting over the far southern tip of the CWA. Due to the
uncertainty and the fact that it is almost entirely out of the
reign of South Florida, kept normal PoPs for this time of year;
however, if this dry picket does shift more to the north, South
Florida may see some below normal PoPs.

High temps will be in the low to mid 90s through the rest of the
week with overnight lows in the mid to upper 70s and around 80 for
the east coast. Heat indices continue to soar into the triple
digits with potential Heat Advisory temps mid-late week.

&&

.Marine...
Hazardous marine conditions will continue through tonight due to
the breezy conditions causes by the tightened pressure gradient
caused by TS Laura. Once Laura has begun to move away from the
area on Tuesday, and the gradient relaxes some, conditions should
improve rapidly. There is a Small Craft Advisory out for the Gulf
and Atlantic waters through 06z Tuesday. After that, seas and the
wind should subside enough to allow the advisory so expire.
However, there is a possibility conditions will remain hazardous
longer than expected, so it is important that mariners remain
aware of the current forecasts. For the remainder of the week, the
area returns to a more typical summertime pattern.

&&

.Aviation...
The weather is mostly dry, with breezy conditions as Tropical
Storm Laura remains well to the south. A few quick moving SHRA may
bring very brief period of higher wind gusts and a slight chance
of MVFR to IFR conditions. However, they should not last very
long, and is not in any of the TAFs at this time. Tomorrow should
see an increase in convective activity, however, models have
backed off on the amount of convection, so the forecast is
currently calling for mostly dry weather through the TAF period.

&&

.Beach Forecast...
A breezy east wind is causing enhanced risk of rip currents for
both the Gulf and Atlantic beaches. With the easterly flow, the
risk is higher on the Atlantic side, thus a High Risk of Rip
Currents Statement is in effect through at least 00z Wednesday.

Also, with a breezy east wind, and high tides running higher than
normal, some minor coastal flooding is possible along the Atlantic
coast today.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  91  80  92  80 /  20  20  40  20
Fort Lauderdale  90  82  92  82 /  20  20  40  20
Miami            91  82  92  81 /  20  10  40  20
Naples           94  78  95  78 /  20  20  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.

AM...Small Craft Advisory until 2 AM EDT Tuesday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 2 AM EDT Tuesday for GMZ656-657-676.

&&

Marine/Aviation/Beach/Short Term...13
Long Term...03/Fell
Hazardous weather outlook, Aug 24, 4:46 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
446 AM EDT Mon Aug 24 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
242100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
446 AM EDT Mon Aug 24 2020

...Hazardous Marine Conditions...
...Thunderstorms Possible Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms possible across
South Florida today. The primary hazards are lightning and strong
wind gusts.

Wind: Thunderstorms will be capable of producing gusty winds up to
50 mph.

Waterspouts: Waterspouts are possible over all South Florida waters.

Rip Currents: A high risk of rip currents for the Atlantic beaches.

Marine: Gusty wind and hazardous seas are forecast to create
hazardous conditions for small craft.

Coastal flooding: Flooding of poorly drained coastal locations is
possible during high tide cycles.

Temperatures: The heat index is forecast to be between 103 and 106
today across South Florida.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Afternoon thunderstorms will be possible across South Florida each
day. The primary hazards will be lightning, strong wind gusts, and
possible urban flooding of roadways, especially in typically poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:34 AM EDTGale WarningMFL18 hr
Aug 24, 7:52 AM EDTSpecial Weather StatementMFLMiami-Dade23 min
Aug 24, 8:12 AM EDTSpecial Weather StatementMFLMonroe33 min
Aug 24, 8:18 AM EDTSpecial Weather StatementMFLMiami-Dade27 min
Aug 24, 8:41 AM EDTSpecial Weather StatementMFLMiami-Dade49 min
Aug 24, 9:19 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 24, 10:06 AM EDTSpecial Weather StatementMFLCollier, Hendry39 min
Aug 24, 10:21 AM EDTSpecial Weather StatementMFLMiami-Dade39 min
Aug 24, 10:24 AM EDTSpecial Marine WarningMFL51 min
Aug 24, 10:34 AM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
Aug 24, 10:57 AM EDTSpecial Weather StatementMFLMiami-Dade, Monroe63 min
Aug 24, 11:22 AM EDTSevere Thunderstorm WarningMFLMiami-Dade23 min
Aug 24, 11:56 AM EDTSpecial Weather StatementMFLCollier, Miami-Dade, Monroe64 min
Aug 24, 12:38 PM EDTSpecial Marine WarningMFL52 min
Aug 24, 12:46 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 24, 12:53 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade67 min
Aug 24, 1:25 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 1:37 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade68 min
Aug 24, 1:50 PM EDTSevere Thunderstorm WarningMFLMiami-Dade40 min
Aug 24, 2:24 PM EDTSpecial Marine WarningMFL51 min
Aug 24, 2:43 PM EDTSpecial Weather StatementMFLBroward, Hendry62 min
Aug 24, 3:45 PM EDTSpecial Weather StatementMFLBroward, Glades, Hendry, Palm Beach60 min
Aug 24, 3:57 PM EDTSpecial Marine WarningMFL63 min
Aug 24, 4:36 PM EDTSevere Thunderstorm WarningMFLGlades24 min
Aug 24, 5:19 PM EDTSpecial Marine WarningMFL26 min
Aug 24, 5:21 PM EDTSpecial Weather StatementMFLBroward54 min
Aug 24, 7:10 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 7:17 PM EDTSpecial Weather StatementMFLGlades58 min

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.